Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 554, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 15, 2009, 9:24 AM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2009, 9:24 AM CDT (14:24 UTC)
- Expired
- Oct 15, 2009, 10:45 AM CDT
- In force
- 81 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Shreveport radar (KSHV), 180 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 7:08 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2278 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 151424
SVRJAN
LAC067-083-151545-
/O.NEW.KJAN.SV.W.0554.091015T1424Z-091015T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
924 AM CDT THU OCT 15 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
* UNTIL 1045 AM CDT
* AT 924 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF BASTROP TO 21 MILES WEST OF BASTROP TO
45 MILES WEST OF BASTROP MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BASTROP BY 940 AM CDT...
START BY 1010 AM CDT...
RAYVILLE AND BUCKNER BY 1015 AM CDT...
ALTO BY 1020 AM CDT...
HOLLY RIDGE AND ARCHIBALD BY 1025 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3287 9184 3264 9160 3246 9159 3218 9196
3217 9197 3220 9198 3220 9201 3227 9200
3230 9203 3239 9200 3252 9191 3267 9191
3266 9194 3271 9197 3270 9205 3286 9207
TIME...MOT...LOC 1424Z 334DEG 33KT 3291 9202 3267 9225
3259 9265
$$
COHEN5 follow-up statements
000
WWUS54 KJAN 151437
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT THU OCT 15 2009
LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
937 AM CDT THU OCT 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...
AT 937 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BASTROP TO 21 MILES SOUTHWEST OF BASTROP TO 40 MILES WEST OF
BUCKNER MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BASTROP BY 950 AM CDT...
MER ROUGE BY 955 AM CDT...
COLLINSTON BY 1000 AM CDT...
OAK RIDGE BY 1015 AM CDT...
START BY 1025 AM CDT...
RAYVILLE BY 1035 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3287 9184 3264 9160 3246 9159 3218 9196
3217 9197 3220 9198 3220 9201 3227 9200
3230 9203 3239 9200 3252 9191 3267 9191
3266 9194 3271 9197 3270 9205 3286 9207
TIME...MOT...LOC 1437Z 330DEG 23KT 3283 9196 3263 9222
3252 9258
$$
COHEN000
WWUS54 KJAN 151443
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 AM CDT THU OCT 15 2009
LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
943 AM CDT THU OCT 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...
AT 944 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BASTROP TO 20 MILES WEST OF COLLINSTON TO 38 MILES WEST OF
BUCKNER MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BASTROP BY 950 AM CDT...
MER ROUGE BY 955 AM CDT...
COLLINSTON BY 1000 AM CDT...
OAK RIDGE BY 1015 AM CDT...
START BY 1025 AM CDT...
RAYVILLE BY 1035 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3287 9184 3264 9160 3246 9159 3218 9196
3217 9197 3220 9198 3220 9201 3227 9200
3230 9203 3239 9200 3252 9191 3267 9191
3266 9194 3271 9197 3270 9205 3286 9207
TIME...MOT...LOC 1444Z 330DEG 23KT 3279 9193 3259 9219
3248 9255
$$
COHEN000
WWUS54 KJAN 151456
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CDT THU OCT 15 2009
LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
956 AM CDT THU OCT 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...
AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MER ROUGE TO 17 MILES WEST OF START TO 36 MILES WEST OF BUCKNER
MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OAK RIDGE BY 1010 AM CDT...
START BY 1020 AM CDT...
RAYVILLE BY 1030 AM CDT...
BUCKNER...ALTO AND HOLLY RIDGE BY 1040 AM CDT...
ARCHIBALD BY 1045 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3239 9200 3252 9191 3264 9191 3267 9191
3266 9194 3271 9197 3281 9178 3264 9160
3246 9159 3217 9197 3220 9198 3220 9201
3227 9200 3230 9203
TIME...MOT...LOC 1456Z 330DEG 23KT 3274 9175 3252 9215
3244 9253
$$
COHEN000
WWUS54 KJAN 151511
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT THU OCT 15 2009
LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
1011 AM CDT THU OCT 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...
AT 1011 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK RIDGE TO 13 MILES NORTHWEST OF BUCKNER TO 31 MILES
WEST OF BUCKNER MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
START BY 1020 AM CDT...
RAYVILLE BY 1030 AM CDT...
BUCKNER...ALTO AND HOLLY RIDGE BY 1040 AM CDT...
ARCHIBALD BY 1045 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3239 9200 3252 9191 3264 9191 3267 9191
3266 9194 3271 9197 3281 9178 3264 9160
3246 9159 3217 9197 3220 9198 3220 9201
3227 9200 3230 9203
TIME...MOT...LOC 1511Z 330DEG 23KT 3266 9169 3244 9209
3236 9247
$$
COHEN000
WWUS54 KJAN 151527
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT THU OCT 15 2009
LAC067-083-151545-
/O.CON.KJAN.SV.W.0554.000000T0000Z-091015T1545Z/
MOREHOUSE LA-RICHLAND LA-
1027 AM CDT THU OCT 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...
AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK RIDGE TO 7 MILES NORTHWEST OF BUCKNER TO 23 MILES
WEST OF BUCKNER MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BUCKNER AND START BY 1040 AM CDT...
ALTO...RAYVILLE AND ARCHIBALD BY 1045 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3239 9200 3252 9191 3267 9191 3269 9174
3264 9160 3246 9159 3217 9197 3220 9198
3220 9201 3227 9200 3230 9203
TIME...MOT...LOC 1527Z 330DEG 23KT 3262 9186 3235 9203
3234 9232
$$
COHENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 5:00 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Oct 15, 5:00 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT THU OCT 15 2009 .SHORT TERM...TODAY THROUGH FRIDAY...CONVECTION BEGINNING TO DEVELOP THIS MORNING TO OUR NORTHWEST ALONG AND OUT AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE DELTA BY MID MORNING. THE MODELS INDICATE INSTABILITY INCREASING ACROSS MUCH OF THE AREA LATER THIS MORNING INTO THE AFTERNOON WITH ML CAPES OF 1500-2300 J/KG AND LIS OF -7. DEEP LAYER SHEAR PEAKING AT AROUND 40 TO 45KTS WILL BE SUFFICIENT TO SUPPORT BOW ECHOES AND SUPERCELL FORMATION. THERE WILL BE A LOW TORNADO RISK WITH A LINEAR FLOW AND SREH VALUES PEAKING AT AROUND 150 TO 170 M2/S2...BUT CANNOT BE RULED OUT ESPECIALLY OVER THE SOUTHERN PORTIONS OF THE AREA LATER THIS AFTERNOON. CRAVEN-BROOKS SIG SEVERE PARAMETERS CONTINUE TO FORECAST TO PEAK NEAR 50K AHEAD OF FRONTAL BOUNDARY THIS AFTERNOON. THE GFS SIG TORNADO PARAMETERS CLIMB ABOVE 3 FOR A BRIEF PERIOD ALSO. THE LOCAL WRF MODELS INDICATE THE BEST DEVELOPMENT OF THE CONVECTION GENERALLY ALONG AND SOUTH OF THE HIGHWAY 20 CORRIDOR EARLY THIS AFTERNOON...BUT SEVERE POTENTIAL COULD BE AS FAR NORTH AS HWY 82 LATER THIS MORNING. SOME LIMITING FACTORS THIS AFTERNOON INCLUDE MARGINAL LAPSE RATES OF 5.0 TO 5.5 C/KM AND H500 TEMPS OF -6. THESE FACTORS MAY LIMIT HAIL FORMATION...BUT LARGE HAIL WILL BE POSSIBLE WITH ANY SUPERCELL THAT DEVELOPS. WITH THE LINEAR FLOW EXPECT AT LEAST LOCALIZED FLASH FLOODING WILL BE POSSIBLE...BUT THE COLD FRONT WILL BE PROGRESSIVE ACROSS THE AREA SO THE FLASH FLOODING POTENTIAL SHOULD BE MINIMAL. THE FRONT WILL PUSH TO THE SOUTH OF THE AREA BY MIDNIGHT WITH SOME RESIDUAL SHOWERS OVER THE SOUTHEASTERN PORTIONS OF THE AREA...BUT ALL OF THE ACTIVITY SHOULD MOVE TO THE SOUTH OF THE AREA BY THE VERY EARLY MORNING HOURS. HIGH PRESSURE AND MUCH COOLER TEMPS WILL PREVAIL OVER THE AREA FRIDAY WITH HIGHS IN THE LOW TO MID 60S. STUCK PRETTY CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID RAISE POPS SLIGHTLY ACROSS THE AREA TODAY. H925 TEMPS RANGING FROM 4 TO 9C COSMOLOGICALLY WOULD EQUATE TO THE LOW TO MID 60S ACROSS THE AREA ON FRIDAY AND THAT IS SLIGHTLY BELOW MAV GUIDANCE./15/ .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...BY FRIDAY EVENING THE COLD FRONT WILL BE WELL SOUTH OF OUR CWA AND OVER THE NORTHERN GULF. HIGH PRESSURE AT THE SURFACE WILL BEGIN BUILDING INTO OUR AREA FROM THE NORTH BUT A LARGE UPPER TROUGH WILL REMAIN OVER THE EASTERN CONUS. COOLER THAN NORMAL TEMPERATURES WILL BE THE RESULT BY SATURDAY MORNING. DESPITE OUR RATHER MOIST SOILS CAA IS EXPECTED TO BE STRONG ENOUGH TO RESULT IN MORNING LOWS IN THE LOW TO MID 40S. LATEST MAV GUIDANCE TEMPERATURES WERE AMONG THE WARMEST ENSEMBLE MEMBERS FOR SATURDAY MORNING SO HAVE CUT MORNING LOWS CLOSER TO ENSEMBLE MEANS. MODELS AGREE THAT A POTENT SHORTWAVE WILL DROP SOUTH OUT OF CANADA AND DOWN THE BACK SIDE OF THE EASTERN CONUS UPPER TROUGH SATURDAY AND BRING A REINFORCING SHOT OF COLD AIR TO OUR REGION FOR SATURDAY NIGHT. ACCOMPANYING THE SHORTWAVE WILL BE A 1030MB HIGH. MODELS DO INDICATE SOME LIGHT PRECIPITATION OVER THE MID MISSISSIPPI VALLEY WITH THIS SYSTEM THAT LOOKS TO FIZZLE OUT BY THE TIME IT GETS TO OUR CWA. THE RESULTING MID LEVEL CLOUD COVER AND DEEP NORTH FLOW WILL MAKE FOR A CHILLY SATURDAY WHERE MOST SITES SHOULD TOP OUT NEAR 60 DEGREES. THE UPPER TROUGH WILL SHIFT EAST OF OUR CWA SATURDAY NIGHT AND THE SFC HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY. CLOUDS SHOULD DECREASE ACROSS OUR AREA ALLOW FOR THE COLDEST NIGHT OF THE FALL SEASON THUS FAR. THE GFS IS A LITTLE COOLER THAN THE ECMWF BUT THE 850MB ZERO DEGREE ISOTHERM IS EXPECTED TO BE OVER OUR NORTHEAST WITH 925MB TEMPS OF 1-2C. WITH THE SURFACE HIGH NORTHWEST OF THE AREA THE WINDS SHOULD ALLOW ENOUGH MIXING TO KEEP PRIME RADIATIONAL COOLING FROM OCCURRING BUT MORNING LOWS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOWER 40S. SOME SITES IN THE NORTHEAST MAY SEE A LIGHT FROST. AGAIN LATEST MAV GUIDANCE WAS AMONG THE WARMEST ENSEMBLE MEMBER AND HAVE TRIMMED A FEW DEGREES OFF THE MORNING LOWS. THE SURFACE HIGH WILL SHIFT EAST SUNDAY AND MONDAY WHILE UPPER LEVEL RIDGING MOVES OVER THE REGION. ALTHOUGH TEMPERATURES WILL AGAIN BE COOLER THAN NORMAL SUNDAY...WL SEE A WARMING TREND THROUGH THE MIDDLE OF THE WEEK. BY TUESDAY SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE MID ATLANTIC SEABOARD WHILE ANOTHER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW MOVE OVER THE CENTRAL PLAINS. THUS MOISTURE WILL BEGIN INCREASING TUESDAY AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND ECMWF WITH THIS NEXT SYSTEM. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF AND HAS AN OPEN TROUGH WITH A SFC LOW WELL NORTH OF OUR AREA. THE GFS BRINGS THE ASSOCIATED COLD FRONT AND NEXT BEST CHANCE FOR RAIN ACROSS OUR CWA WEDNESDAY. THE ECMWF CLOSES OFF A LOW OVER THE SOUTHERN PLAINS WITH AN ASSOCIATED SURFACE LOW MUCH CLOSER TO OUR CWA. THE ECMWF SOLUTION WOULD ALSO RESULT IN A SEVERE WEATHER EVENT FOR OUR REGION THURSDAY. FOR NOW WL LEAN TOWARD THE MORE PROGRESSIVE GFS SOLUTION AND LOOK FOR SOME CONTINUITY IN LATER RUNS. /22/ && .AVIATION...MVFR CONDITIONS WERE BEING OBSERVED THIS MORNING NORTH AND SOUTH WITH LIFR CEILINGS ACROSS THE CENTRAL PORTIONS. CONDITIONS WILL BE SLOW TO IMPROVE THIS MORNING. A STRONGER COLD FRONT WILL DEVELOP AND MOVE IN FROM THE NW THIS MORNING TO BEGIN SETTING OFF A FINAL ROUND OF SHRA/TSRA. THE FRONT WILL BRING VFR CLOUD LAYERS TO OUR NW SECTIONS IN THE LATE AFTERNOON WHILE STRONG/SEVERE STORMS WILL BE POSSIBLE IN THE SRN HALF OF THE CWFA INTO EARLY THURSDAY EVENING. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 54 62 43 / 87 57 2 3 MERIDIAN 82 54 62 41 / 87 61 4 4 VICKSBURG 82 55 64 43 / 80 52 2 3 HATTIESBURG 86 60 67 43 / 60 80 6 3 NATCHEZ 86 56 66 44 / 62 72 2 3 GREENVILLE 78 51 60 42 / 80 26 1 5 GREENWOOD 74 50 58 41 / 80 29 2 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/22/40
Hazardous weather outlook, Oct 15, 5:35 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 535 AM CDT THU OCT 15 2009 ARZ074-075-MSZ018-019-025>039-044>046-161045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 535 AM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING THROUGH EARLY AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY THE EARLY AFTERNOON AS THE COLD FRONT MOVES SOUTH TO THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-161045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 535 AM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING MORNING THROUGH LATE AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WINDS...UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL.,.BUT ONE OR TWO TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, Oct 15, 7:22 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT THU OCT 15 2009 ARZ074-LAZ007-151300- ASHLEY AR-MOREHOUSE LA- 722 AM CDT THU OCT 15 2009 ...SEVERE THUNDERSTORM APPROACHING ASHLEY COUNTY AND MOREHOUSE PARISH... AT 720 AM CDT...A LARGE SEVERE THUNDERSTORM OVER UNION COUNTY ARKANSAS WAS MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL LIKELY ENTER WESTERN ASHLEY COUNTY AND WESTERN MOREHOUSE PARISH AROUND OR JUST AFTER 800 AM CDT. LARGE HAIL AND DAMAGING WINDS...AS WELL AS VERY HEAVY RAINFALL...WILL BE POSSIBLE WITH THIS STORM IF IT MAINTAINS ITS CURRENT INTENSITY. RESIDENTS ACROSS THE AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY THIS MORNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THIS AFTERNOON. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:44 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 76 min |
| Oct 15, 8:47 AM CDT | Tornado Warning | JAN | Morehouse | 41 min |
| Oct 15, 10:39 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 66 min |
| Oct 15, 11:37 AM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland, Tensas | 113 min |
| Oct 15, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 66 min |
| Oct 15, 12:20 PM CDT | Tornado Warning | JAN | Tensas | 40 min |
| Oct 15, 12:39 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Oct 15, 1:08 PM CDT | Flash Flood Warning | JAN | Madison, Tensas | 112 min |
| Oct 15, 1:31 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Richland, Tensas | 59 min |
| Oct 15, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.